MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404291
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital due to the inflatable penile prosthesis (ipp) not working properly.Two weeks later, a replacement surgery was performed.Upon explant, a crack was identified in the right cylinder connecting tube; however, the cause of the hole was not detailed by the facility.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt of the inflatable penile prosthesis (ipp) at our quality assurance laboratory, the returned components underwent a thorough analysis.Visual examination of the cylinders found a leak in one of the cylinders that was consistent with sharp instrument damage.The other cylinder did not present any leaks and was performing within product specifications.Examination of the reservoir did not find any abnormalities or leaks.The pump was inspected with no signs of leaks; however, the component did not pass the activation testing performed.Based on the information available, the reported allegations were unable to be confirmed.Due to the pump not performing within product specifications, it was concluded that the cause was traced to component failure.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16242410
Report Number2124215-2023-02844
Device Sequence Number6562405
Product Code FHW
UDI-Device Identifier00878953003931
UDI-Public00878953003931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/05/2020
Device Model Number72404291
Device Catalogue Number72404291
Device Lot Number0935755005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: 72404310/169055009; PUMP: 72404310/169055009; RESERVOIR: 72404161/165632006; RESERVOIR: 72404161/165632006
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale